Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The difference between the Weil height and the canonical height on elliptic curves

Author: Joseph H. Silverman
Journal: Math. Comp. 55 (1990), 723-743
MSC: Primary 11G05; Secondary 14G25
MathSciNet review: 1035944
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Estimates for the difference of the Weil height and the canonical height of points on elliptic curves are used for many purposes, both theoretical and computational. In this note we give an explicit estimate for this difference in terms of the j-invariant and discriminant of the elliptic curve. The method of proof, suggested by Serge Lang, is to use the decomposition of the canonical height into a sum of local heights. We illustrate one use for our estimate by computing generators for the Mordell-Weil group in three examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11G05, 14G25

Retrieve articles in all journals with MSC: 11G05, 14G25

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society